Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 86, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 13, 2025, 2:25 AM CDT for San Saba County, Texas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2025, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 13, 2025, 12:43 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:16 AM CDT, 9 minutes earlier. Its key messages:
- Flood Watch in Effect for West Central Texas mainly along and south of I-20 through 1 PM Sunday.
- Moderate risk of flooding Concho Valley/Heartland/NW Hill Country/N. Edwards Plateau tonight.
- Isolated showers and thunderstorms Monday into Wednesday.
Area forecast discussion, Jul 13, 2:16 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 216 AM CDT Sun Jul 13 2025 ...New SHORT TERM... .KEY MESSAGES... - Flood Watch in Effect for West Central Texas mainly along and south of I-20 through 1 PM Sunday. - Moderate risk of flooding Concho Valley/Heartland/NW Hill Country/N. Edwards Plateau tonight. - Isolated showers and thunderstorms Monday into Wednesday. && .SHORT TERM... (Today and tonight) Issued at 151 AM CDT Sun Jul 13 2025 ...Flood watch is in effect mainly along and south of I-20 until 1 PM... WPC has a moderate risk of excessive rainfall in the Concho Valley/Heartland/N. Edwards Plateau and NW Hill Country tonight. At 145 AM CDT, band of thunderstorms with heavy rainfall extended from east of Abilene to Coleman to San Saba at 145 AM, with another area of showers and thunderstorms from San Angelo to Menard, Ft McKavett and Sonora. Precipital water amounts were high, 1.5 to 2 inches, with the highest values to the east. Short term models continue to generate showers and thunderstorms into Sunday morning, particularly from Coleman and Brownwood south to Brady, Mason and Junction. The HRRR model also builds convection west toward San Angelo toward daybreak (which already is seeing storms). By 9 to 10 AM this morning, most of the rainfall is in Menard/Mason/Kimble counties, which moves south of West Central Texas by 1 PM, ending most of the heavy rainfall threat. 1 to 3 inches of rainfall possible, with local amounts of 5 to 8 inches. This afternoon heating, and could produce a quick 1/2 inch of rainfall, but flood threat is significantly diminished. A few showers may still possible overnight. && .LONG TERM... (Monday through Saturday) Issued at 132 AM CDT Sun Jul 13 2025 Upper ridging and subsidence will gradually build in from the west this week, but West Central Texas will still be in a weak trough aloft. Isolated thunderstorms will be possible Monday into Wednesday. As the atmosphere will be slightly tropical, there could be locally heavy downpours, but no organized flooding likely. Mainly dry conditions expected by Thursday. High Temperatures warm up into the lower to mid 90s will still be in a weak trough aloft. Isolated thunderstorms will be possible Monday into Wednesday. As the atmosphere will be slightly tropical, there could be locally heavy downpours, but no organized flooding likely. Mainly dry conditions expected by Thursday. High Temperatures warm up into the lower to mid 90s && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Sun Jul 13 2025 Showers/thunderstorms will be affecting terminals except KABI into mid morning Sunday. Brief IFR visibilities in heavy rainfall possible, particularly at KBBD and KJCT. MVFR ceiling return overnight, lifting to VFR mid/late morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 87 71 89 73 / 40 20 40 10 San Angelo 86 69 88 71 / 60 30 40 10 Junction 83 69 88 70 / 70 40 30 10 Brownwood 84 69 88 71 / 60 30 30 10 Sweetwater 89 69 90 72 / 30 20 40 10 Ozona 86 68 87 70 / 50 40 40 20 Brady 81 69 86 70 / 70 40 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for Brown-Callahan- Coke-Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Nolan-Runnels-San Saba-Schleicher-Shackelford-Sterling-Sutton- Taylor-Tom Green. && SHORT TERM...04 LONG TERM....04 AVIATION...04
In the hours before
Special weather statement, Jul 12, 11:37 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1137 PM CDT Sat Jul 12 2025
TXZ072-130500-
Tom Green TX-
1137 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TOM GREEN COUNTY
THROUGH MIDNIGHT CDT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Wall, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vancourt and Wall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 10014 3112 10039 3138 10042 3141 10011
TIME...MOT...LOC 0436Z 172DEG 17KT 3123 10029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:37 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Jul 13, 12:25 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| Jul 13, 12:38 AM CDT | Flash Flood Warning | SJT | San Saba | 112 min |
| Jul 13, 12:42 AM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 2 hr |
| Jul 13, 1:11 AM CDT | Flash Flood Warning | SJT | Schleicher | 10 hr |
| Jul 13, 1:46 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jul 13, 2:17 AM CDT | Areal Flood Advisory | SJT | Sutton | 118 min |
| Jul 13, 2:45 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 10 hr |
| Jul 13, 2:54 AM CDT | Areal Flood Advisory | SJT | Callahan | 111 min |
| Jul 13, 3:21 AM CDT | Special Weather Statement | SJT | Sutton | 24 min |
| Jul 13, 3:35 AM CDT | Flash Flood Warning | SJT | Schleicher | 7 hr |
| Jul 13, 3:54 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jul 13, 4:07 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 113 min |
| Jul 13, 4:24 AM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 44 min |
| Jul 13, 4:30 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 5 hr |
| Jul 13, 4:40 AM CDT | River Flood Warning | SJT | San Saba | 57 hr |
| Jul 13, 5:04 AM CDT | Flash Flood Warning | SJT | Kimble, McCulloch, Mason, Menard | 4 hr |
| Jul 13, 6:32 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jul 13, 6:42 AM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 44 min |
| Jul 13, 7:14 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Jul 13, 7:26 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 5 hr |
| Jul 13, 7:40 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 6 hr |
| Jul 13, 8:04 AM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jul 13, 8:09 AM CDT | River Flood Warning | SJT | Menard | 16 hr |
| Jul 13, 8:10 AM CDT | River Flood Warning | SJT | Kimble | 18 hr |
| Jul 13, 8:17 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher | 3 hr |
| Jul 13, 8:34 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Jul 13, 9:05 AM CDT | Flash Flood Warning | SJT | Kimble, McCulloch, Mason, Menard | 2 hr |
| Jul 13, 9:10 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| Jul 13, 10:44 AM CDT | Areal Flood Warning | SJT | Crockett, Schleicher | 3 hr |
| Jul 13, 11:26 AM CDT | Areal Flood Warning | SJT | Crockett, Schleicher | 3 hr |
| Jul 13, 11:31 AM CDT | Areal Flood Warning | SJT | Kimble, McCulloch, Mason, Menard | 5 hr |
| Jul 13, 12:18 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 5 hr |
| Jul 13, 12:28 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 2 hr |
| Jul 13, 12:43 PM CDT | Areal Flood Warning | SJT | San Saba | 5 hr |
| Jul 13, 1:37 PM CDT | Areal Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Jul 13, 2:02 PM CDT | Areal Flood Warning | SJT | Kimble, Sutton | 3 hr |
| Jul 13, 2:38 PM CDT | River Flood Warning | SJT | Lampasas, San Saba | 23 hr |
| Jul 13, 2:39 PM CDT | River Flood Warning | SJT | McCulloch | 10 hr |
| Jul 13, 2:40 PM CDT | River Flood Warning | SJT | Mason | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.